MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER 2.7F SINGLE-LUMEN W/VITACUFF; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER 2.7F SINGLE-LUMEN W/VITACUFF; CHRONIC CATHETERS
Model Number 0600044
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that post chronic catheter placement, the device allegedly fractured.It was further reported that surgery was performed and the line was removed and replaced with a new line.The patient was reportedly stable.
 
Event or Problem Description
It was reported that seventy one days post port placement procedure, device was allegedly fractured.It was further reported that patient felt pain during infusion.Reportedly, the device was removed and replaced.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one broviac s/l catheter in three segments were returned for evaluation.Visual, microscopic visual, functional and tactile evaluation were performed on the returned device.The investigation is confirmed for the reported catheter fracture and identified material separation issue as a complete circumferential break of the catheter was noted to be approximately 20.3cm from the distal end of the luer.The second catheter segment have complete circumferential breaks was noted to be approximately 1.1cm and appeared to at both the distal and proximal ends.The third catheter segment measured approximately 5.9cm and was noted complete circumferential break at one end.A longitudinal split and blood residue, was observed approximately 7mm from the distal end of the catheter segment.Further the edges of the circumferential break were jagged with granular surface.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2022), g3, h6 (device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BROVIAC CV CATHETER 2.7F SINGLE-LUMEN W/VITACUFF
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12457658
Report Number3006260740-2021-03797
Device Sequence Number3964821
Product Code LJS
UDI-Device Identifier00801741036316
UDI-Public(01)00801741036316
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600044
Device Catalogue Number0600044
Device Lot NumberREEW0405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/11/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age4 MO
Patient Weight5